MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL STERILE TOP HAT; SCREW, FIXATION, BONE

MEDOS INTERNATIONAL SàRL STERILE TOP HAT; SCREW, FIXATION, BONE
Catalog Number 288231
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: the device manufacture date is currently unavailable.E1: the reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported from switzerland that during a shoulder repair procedure, it was discovered that when inserting the two top hats devices with the combination screwdriver, one top hat did not grip the bone.The other top hat was inserted without issue.Another pack of top hats was opened, which then worked fine for screwing into the first hole.It was not reported if there were any delays to the surgical procedure.It was reported that the surgery was completed successfully.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in september 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Correction: d9: date device returned to manufacturer: corrected.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: h4: the device manufacture date has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary- the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted visual inspection of the returned device.Visual inspection revealed that the sterile top hat was returned impregnated with biological matter in several areas.The threads were found in good condition.No structural anomalies were identified in any area of the device.Functional test was not performed due to the mating device was not returned for evaluation.The overall complaint was unconfirmed as the observed condition of the sterile top hat would have not contributed to the complained device issue.Based on the investigation findings, and since no structural anomalies were observed in the device and no mating device was returned for evaluation, it was conclude that there is no enough evidence to determine a root cause for the issue experienced by the customer, however a possible root cause can be traced to procedural variables, such as handling of the device or product interaction during procedure; the hole may not have been deep enough for insertion and consequently causing the top hat to not be placed as intended.As per ifu; drill and tap in the bone graft using the tools provided in the dedicated instrumentation set.Insert the glenoid k-wire (supplied with the set) or optional flexible wire through the hole(s) and thread the bushing over the wire strand.Screw the bushing into the tapped hole to its full depth.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.

Brand Name
STERILE TOP HAT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20224662
Report Number1221934-2024-03223
Device Sequence Number7240590
Product Code HWC
UDI-Device Identifier10886705027088
UDI-Public(01)10886705027088(10)201L318(17)280731
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110763
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288231
Device Lot Number201L318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/28/2024
11/08/2024
11/12/2024
11/14/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/31/2024
11/12/2024
11/13/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown